Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 371, NWS Atlanta, GA

June 28, 2008Catoosa County, Walker County, Whitfield County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2008, 7:45 PM EDT for Catoosa County, Walker County, Whitfield County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2008, 7:45 PM EDT (23:45 UTC)
Expired
Jun 28, 2008, 8:30 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Catoosa County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:45 PM EDTTSTM WND DMGChickamauga, GA5 TREES DOWN...SOME ON POWER LINES
Jun 28, 8:03 PM EDTTSTM WND DMG3 Sw Dalton, GASTRAIGHLINE WINDS SNAPPED SEVERAL TREES, CAUSED MINOR DAMAGE TO FENCES AND RESULTED IN MINOR TO MODERATE ROOF DAMAGE TO 3 HOMES AND 1 OUTBUILDING. THE DAMAGE SWATH WAS JUST UNDER 100 YARDS LONG AND 250 YARDS WIDE. WIND SPEEDS ESTIMATED AT 70 TO 80 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 282345
SVRFFC
GAC047-295-313-290030-
/O.NEW.KFFC.SV.W.0371.080628T2345Z-080629T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CATOOSA COUNTY IN NORTHWEST GEORGIA
  WALKER COUNTY IN NORTHWEST GEORGIA
  WHITFIELD COUNTY IN NORTHWEST GEORGIA

* UNTIL 830 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  CHICKAMAUGA TO 7 MILES NORTHEAST OF LA FAYETTE TO LA FAYETTE...
  MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TUNNEL HILL...ROCKY FACE...DALTON AND TILTON.

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3486 8482 3483 8486 3478 8484 3478 8488
      3471 8486 3470 8493 3467 8489 3466 8489
      3467 8494 3463 8491 3461 8493 3462 8505
      3458 8508 3458 8546 3478 8529 3494 8536
TIME...MOT...LOC 2345Z 280DEG 26KT 3484 8520 3477 8517
          3470 8525

$$
2 follow-up statements
000 
WWUS52 KFFC 290014
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT SAT JUN 28 2008

GAC047-290023-
/O.CAN.KFFC.SV.W.0371.000000T0000Z-080629T0030Z/
CATOOSA GA-
813 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CATOOSA COUNTY IS
CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE EARLIER WARNING FOR CATOOSA 
COUNTY HAVE MOVED EAST INTO MURRAY AND WHITFIELD COUNTIES.  LIGHT TO 
MODERATE RAIN AND OCCASIONAL LIGHTNING WILL CONTINUE FOR ANOTHER 30 
MINUTES OR SO...BUT SEVERE WEATHER IS NO LONGER EXPECTED AT THIS 
TIME.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3486 8484 3483 8486 3478 8484 3478 8488
      3471 8486 3470 8493 3467 8489 3467 8494
      3463 8491 3461 8493 3462 8505 3460 8507
      3458 8518 3489 8499
TIME...MOT...LOC 0013Z 280DEG 26KT 3480 8496 3473 8493
          3466 8501

$$

GAC295-313-290030-
/O.CON.KFFC.SV.W.0371.000000T0000Z-080629T0030Z/
WALKER GA-WHITFIELD GA-
813 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT 
FOR SOUTHERN WHITFIELD AND FAR SOUTHEASTERN WALKER COUNTIES...

AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROCKY FACE TO DALTON TO VILLANOW...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TILTON
AND DAWNVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3486 8484 3483 8486 3478 8484 3478 8488
      3471 8486 3470 8493 3467 8489 3467 8494
      3463 8491 3461 8493 3462 8505 3460 8507
      3458 8518 3489 8499
TIME...MOT...LOC 0013Z 280DEG 26KT 3480 8496 3473 8493
          3466 8501

$$


19
000 
WWUS52 KFFC 290029
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EDT SAT JUN 28 2008

GAC295-313-290038-
/O.EXP.KFFC.SV.W.0371.000000T0000Z-080629T0030Z/
WALKER GA-WHITFIELD GA-
828 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHITFIELD AND
SOUTHEASTERN WALKER COUNTIES EXPIRES AT 830 PM EDT...

AT 826 PM EDT...THE LINE OF THUNDERSTORMS THAT EARLIER PROMPTED THE 
WARNING FOR THESE COUNTIES HAD MOVED EAST INTO MURRAY COUNTY.  
CLOUD-TO-GROUND LIGHTNING...WIND GUSTS OF 35 TO 40 MPH...AND 
MODERATE TO HEAVY RAIN WILL CONTINUE IN THIS AREA FOR ANOTHER 30 
MINUTES OR SO...HOWEVER SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3486 8484 3483 8486 3478 8484 3478 8488
      3471 8486 3470 8493 3467 8489 3467 8494
      3463 8491 3461 8493 3462 8505 3460 8507
      3458 8518 3489 8499
TIME...MOT...LOC 0028Z 280DEG 26KT 3478 8483 3471 8480
          3464 8488

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:10 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 28, 6:10 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT SAT JUN 28 2008

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING
SHOULD GENERALLY DIMINISH OVERNIGHT. WENT WITH A MAV/MET BLEND
FOR TEMPERATURES OVERNIGHT. HIGH DEWPOINTS SHOULD KEEP
TEMPERATURES ABOVE NORMAL OVERNIGHT.

COLD FRONT OVER MISSISSIPPI VALLEY WILL EDGE TOWARD NORTHWEST
GEORGIA BY SUNRISE...SO CANT RULE OUT SOME PRECIPITATION PUSHING
INTO NW CWA BEFORE SUNRISE. TOMORROW LOOKS TO BE BEST CHANCE FOR
THUNDERSTORMS IN QUITE A WHILE. DECENT SHORT WAVE PASSES JUST
NORTH OF GEORGIA DURING THE AFTERNOON...AS IT ROTATES AROUND AN
UNUSUALLY STRONG 500 MB TROUGH. COLD FRONT SAGS SOUTHWARD THROUGH
NORTH GEORGIA THROUGH THE DAY. MORE THAN ADEQUATE LOW LEVEL
MOISTURE WILL BE ENHANCED FURTHER BY RICH PLUME OF GULF MOISTURE
BEING PULLED INTO THE TROUGH FROM THE CENTRAL GULF BY 40 KT 850 MB
WEST WINDS DURING THE DAY. BY SUNDAY AFTERNOON...SURFACE HEATING
SHOULD INCREASE MODEST LOW LEVEL LAPSE RATES ENOUGH TO ALLOW FOR
NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE AREA. MID
LEVEL COOLING FROM THE SHORT WAVE...COMBINED WITH MODERATE SHEAR
FROM THE LOW LEVEL JET WILL LEAD TO ISOLATED SEVERE CONVECTION
DURING THE AFTERNOON AND EARLY EVENING TOMORROW. DAMAGING WINDS
FROM LOCALIZED DOWNBURSTS WILL BE THE PRIMARY THREAT...ALTHOUGH
STRONGEST CONVECTION WILL BE CAPABLE OF HAIL AS WELL. THE MAIN
FACTOR THAT MAY HINDER SEVERE THREAT IS THE POSSIBILITY OF
WIDESPREAD CLOUD COVER...BUT WILL HAVE TO WAIT AND SEE IF
CONVECTION OVER NORTHERN GULF SENDS A SIGNIFICANT AMOUNT OF MID
AND HIGH LEVEL DEBRIS OVER THE AREA DURING THE PEAK HEATING SUNDAY
AFTERNOON. FOR TEMPERATURES...HIGH DEPENDENCE ON AMOUNT OF CLOUDS
AND PRECIPITATION AS WELL AS TIMING. WENT A LITTLE ABOVE
GUIDANCE...AS AMPLE SUN EARLY SHOULD ALLOW FOR DECENT WARMING
BEFORE ONSET OF THUNDERSTORMS.

COLD FRONT DRIFTS INTO CENTRAL GEORGIA SUNDAY NIGHT...CONVECTION
SHOULD WEAKEN AFTER SUNSET WITH THE LOSS OF HEATING...BUT WILL
KEEP POPS IN OVERNIGHT...AS SOME ACTIVITY IS LIKELY TO CONTINUE
INTO THE NIGHT...PARTICULARLY ALONG THE FRONTAL BOUNDARY.

MONDAY AND MONDAY NIGHT LOOK DRIER AS NORTHWEST FLOW ESTABLISHES
ITSELF OVER THE AREA. FEEL THE FRONT WILL MAKE IT INTO SOUTH
GEORGIA...BUT MODELS PROJECT SIGNIFICANT SHORTWAVE RIDING ALONG IT
MONDAY AFTERNOON...SO HAVE ENHANCED THUNDERSTORM CHANCES ACROSS
SOUTHERN ZONES TO ACCOUNT FOR THIS. TEMPERATURES SHOULD BE
SEASONAL...WITH A LITTLE COOLER MORNINGS THAN PREVIOUS BECAUSE OF
THE DRIER AIR.

.LONG TERM /TUESDAY THROUGH SATURDAY/...

TROUGH OVER THE NORTHEAST UNITED STATES WILL CONTINUE NORTHWEST
FLOW ALOFT THROUGH THURSDAY...LEADING TO DRY CONDITIONS OVER THE
AREA. BY THE END OF THE WEEK...A MORE ZONAL PATTERN DEVELOPS...AND
MODELS CONTINUE TO HINT THAT BERMUDA RIDGE MAY BE EAST ENOUGH TO
ALLOW SIGNIFICANT MOISTURE TO SURGE NORTHWARD FROM THE GULF ACROSS
THE SOUTHEASTERN UNITED STATES. WILL KEEP SEASONAL TEMPERATURES
WITH INCREASING RAIN CHANCES LATE IN THE WEEK.

23
&&

.AVIATION...
SCATTERED TSTORMS ACROSS THE COUNTY WARNING AREA AT THE MOMENT
SHOULD BEGIN TO WEAKEN AND BECOME MORE ISOLATED AS WE GO INTO THE
EVENING HOURS...WITH THE LOSS OF DAYTIME HEATING. CURRENT
THOUGHTS...MAY HAVE TO CARRY VCTS AT TAF SITES FOR A FEW HOURS THIS
EVENING. OTHERWISE LOOK FOR MAINLY VARYING AMOUNTS OF MID/HIGH
CLOUDS OVERNIGHT...WITH VSBYS GENERALLY UNRESTRICTED. CIGS LOWERING
INTO THE MVFR RANGE MID TO LATE MORNING SUNDAY...AS A COLD FRONT
APPROACHES. ALSO COULD SEE SHOWERS(ISOLATED THUNDER) AROUND DURING
THE MORNING MAINLY ACROSS THE NORTH...BUT LOOK FOR SCATTERED TO
WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE COUNTY WARNING AREA
DURING THE AFTERNOON. PLAN TO GO WITH TEMPO THUNDER AT ALL TAF SITES
BY 18Z. SOUTHWEST WINDS DIMINISHING TO LESS THAN 10 KTS (OUTSIDE OF
TSTORMS AREAS) DURING THE EVENING. SOUTHWEST TO WEST WINDS 10 TO 15
KTS SUNDAY.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  88  66  86  63 /  30  70  40  20   5
ATLANTA         71  85  67  84  64 /  30  70  40  20   5
BLAIRSVILLE     68  77  60  79  57 /  40  70  40  10  10
CARTERSVILLE    68  85  63  84  58 /  50  70  40  20  10
COLUMBUS        71  90  70  88  67 /  30  60  40  30   5
GAINESVILLE     68  83  65  84  63 /  40  70  40  20  10
MACON           72  90  69  88  64 /  30  70  40  30   5
ROME            70  85  65  87  60 /  50  60  40  10  10
PEACHTREE CITY  70  85  65  84  58 /  30  70  40  20   5
VIDALIA         71  90  72  89  65 /  30  60  40  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 28, 6:26 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 AM EDT SAT JUN 28 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
626 AM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A SURFACE TROUGH WILL REMAIN JUST SOUTHEAST OF THE APPALACHIAN
MOUNTAINS WHILE A COUPLE WEAK UPPER LEVEL DISTURBANCES PASS
OVERHEAD TODAY AND TONIGHT.

.PRIMARY HAZARDS...
WHILE LIGHTNING WILL BE THE PRIMARY HAZARD FROM ANY THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON AND TONIGHT...A FEW OF THE STRONGER
STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.DISCUSSION...
THE ATMOSPHERE WILL BECOME SOMEWHAT MORE UNSTABLE THAN YESTERDAY
WITH CAPE INCREASING TO AROUND 2000 BY AFTERNOON. VERTICAL WIND
SHEAR CONTINUES TO BE LIMITED...SO THUNDERSTORMS WILL ONCE AGAIN
BE OF THE DISORGANIZED AND SHORT-LIVED PULSE VARIETY...THE
STRONGEST OF WHICH MAY PRODUCE STRONG WIND GUSTS...HAIL...AND
BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY ON SUNDAY...A FEW OF WHICH MAY BE
SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY...AND A
SLIGHT CHANCE TUESDAY THROUGH INDEPENDENCE DAY...MAINLY OVER
CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED TODAY BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL WEATHER SERVICE AS
CONDITIONS WARRANT.

In the hours before

Special weather statement, Jun 28, 5:16 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT SAT JUN 28 2008

GAZ067-069-282145-
516 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
UPSON AND MERIWETHER COUNTIES UNTIL 545 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HARRIS CITY TO THOMASTON...MOVING EAST
NORTHEAST AT 25 MPH.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

23
Special weather statement, Jun 28, 5:38 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT SAT JUN 28 2008

GAZ056-058-068-070-071-282215-
538 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
PIKE...MONROE...LAMAR...SPALDING AND BUTTS COUNTIES UNTIL 615 PM
EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ZEBULON...TO MILNER...TO BERNER...MOVING
EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PIKE...MONROE...LAMAR...SPALDING AND BUTTS COUNTIES THROUGH
615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROVER...ZEBULON...WILLIAMSON...MEANSVILLE...ORCHARD HILL...MILNER...
ALDORA...BARNESVILLE...GOGGINS...CHAPPEL...JOHNSTONVILLE...HIGH FALLS
STATE PARK...BLOUNT...BERNER AND FORSYTH. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

23
Local storm report, Jun 28, 5:43 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     LIGHTNING        CADWELL                 32.34N 83.04W
06/28/2008                   LAURENS            GA   COUNTY OFFICIAL

            2 STRUCTURE FIRES DUE TO LIGHTNING

0415 PM     LIGHTNING        DEXTER                  32.43N 83.06W
06/28/2008                   LAURENS            GA   COUNTY OFFICIAL

            GRASS FIELD SET ON FIRE BY LIGHTNING

0445 PM     HAIL             MEEKS                   32.62N 82.56W
06/28/2008  E0.75 INCH       JOHNSON            GA   PUBLIC

0445 PM     TSTM WND DMG     MEEKS                   32.62N 82.56W
06/28/2008                   JOHNSON            GA   PUBLIC

            1 TREE DOWN

0454 PM     TSTM WND DMG     SWAINSBORO              32.59N 82.34W
06/28/2008                   EMANUEL            GA   COUNTY OFFICIAL

            2 TREES DOWN

0445 PM     LIGHTNING        CARROLLTON              33.58N 85.08W
06/28/2008                   CARROLL            GA   COUNTY OFFICIAL

            TREE STRUCK BY LIGHTNING ON MANDEVILLE ROAD

&&

SL
Special weather statement, Jun 28, 6:09 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT SAT JUN 28 2008

GAZ050-282245-
609 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING
AND WIND GUSTS TO 40 MPH IN GREENE COUNTY UNTIL 645 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREENSBORO...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM...INCLUDING THE CITIES OF
VEAZEY...PENFIELD...AND GREENSBORO. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 28, 6:19 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT SAT JUN 28 2008

GAZ102-103-282300-
619 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND WIND GUSTS TO 40 MPH IN WEBSTER AND STEWART COUNTIES UNTIL 700
PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF WESTVILLE AND ANOTHER OVER
RICHLAND...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 28, 7:19 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT SAT JUN 28 2008

GAZ001>005-290000-
719 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 40 MPH ACROSS
DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 800 PM
EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JUST NORTHWEST OF RINGGOLD...TO
CHICKAMAUGA...TO CLOUDLAND STATE PARK...TO RISING FAWN...MOVING EAST
AT 16 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DADE...
WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 800 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILDWOOD...NEW
ENGLAND...HINKLES...CLOUDLAND STATE PARK...TRENTON...ROSSVILLE...
LOOKOUT MOUNTAIN...LAKEVIEW...FAIRVIEW...CHATTANOOGA VALLEY...RISING
FAWN...HIGH POINT...GRAYSVILLE...FORT OGLETHORPE AND INDIAN SPRINGS.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY
THESE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND
AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:09 PM EDTSevere Thunderstorm WarningFFCLaurens51 min
Jun 28, 4:34 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Treutlen41 min
Jun 28, 4:39 PM EDTSevere Thunderstorm WarningFFCCarroll28 min
Jun 28, 4:52 PM EDTSevere Thunderstorm WarningFFCCrawford20 min
Jun 28, 5:34 PM EDTSevere Thunderstorm WarningFFCJasper, Putnam41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.